Jump to content

Vega108: Withdrawal phenomenons


Recommended Posts

I remember well, although it was back in 1990, when I was 30 and I was prescribed Imipramine for panic disorder. It was a miracle drug for panic but did not fully affect my general anxiety. 

I took it only for a year, in the smallest dose and I simply put it off.
There was not any problem with it. At that time the Internet was not available for us in Hungary so when a few months later an unbearable anxiety flared up, I could not recognize that I was in withdrawal from imipramine!!!
How much I suffered is terrible. That suffering led me to my psychiatrist who this time prescribed me Klonazepam. Klonazepam worked immediately. One pill from it made me feel like I was my good old self. As not wanting to be on medicine I wanted to take it off three weeks later. It was not possible! When I told my doctor I could not take it off, he just said I should take it then. This is how my 20 year- journey on Clonazepam began. And it was useful, indeed, for about 17 years. I never upped the dose. And when the sad time came that it started to cause me bad effects, I , after 20 years, tapered off of it. Which was horrible. 
Why am I writing this? Just to make others see: once taking something, there will be long long times until we are again the same. We think that we are sick, ill, because our previous disease came back but in most cases there is pure WD- either from Benzos or from Antidepressants. Not as if we could not develop a new anxiety or depression or something like that. Not as if I definitely said that no such drugs are needed! 
I am NOT against these medicines, absolutely not, because  they were useful for such a long long time! 
Maybe we will need another sort of them again because the world and life is not an easy place. I am 64. I cannot be fully optimistic about my worn-out neurons and transmitters. Maybe I will need an Antidepressant or Benzo again if life brings something bad. 
With precaution and clever calculation we can maneuver this difficult route - if possible WITHOUT  drugs, but when it comes to too much suffering and our time is not eternal in this body, I may choose medicine again. If only I were lucky enough not to do so. In my opinion the only problem with these drugs is that they lose their effectiveness, namely tachyphylaxis. 
What saddens all of us, I think, who know this phenomenon, is the following: 
why can a drug cause so much suffering in WD when it had lost its effectiveness, it made the receporst insensible? 
Edited by Emonda
Name to title

Imipramine 25 mg          1992 - 1993.  cold turkey, WD symptoms for 4 months

Clonazepam  0.5 mg      1994 - 2014   slow withdrawal, still severe. longtime symptoms (proctracted)

Mirtazapine 15 mg.         2014 - 2015   5 months treatment, cold turkey, but no withdrawal symptoms

Mirtazapine 15 mg.         2017 -2017.    4 months treatment, cold turkey, no withdrawal symptoms

Escitalopram 5 mg.         2020- 2024.   current withdrawal, I am reducing the dose weekly with 1 mg while taking Mirtazapine 7.5 mg

Mirtazapine 7.5 mg          at present support medicine in discontinuing Escitalopram

     

Link to comment
  • Emonda changed the title to Vega108: Withdrawal phenomenons
  • Administrator

Welcome @Vega108

Many of us can relate to what you have written.

 

People have success tapering when they do it very, very slowly: Why taper by 10% of my dosage? The reductions should get smaller and smaller each month, for example: 10mg, 9mg, 8.1mg, 7.3mg etc. Importantly, if you develop unpleasant side effects from tapering, halt the taper, give yourself time to settle, and once stable, taper more slowly and by smaller amounts moving forward.

 

Can you relate to the items of this checklist? Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

So you're currently trying to taper off Esticalopram?

 

Are you taking Escitalopram and Mirtazapine at the same time?

 

I've found these links useful as I taper:

Windows and waves pattern of stabilization

Emotional Spirals

Non-drug coping strategies

Melatonin for sleep

We don't suggest many supplements, but two that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. Add one at a time and start with a low dose to see how it affects you. 

Magnesium

Omega-3 fatty acids (fish oil)

Avoid alcohol.

Don't change the manufacturer of your AD.

This is your own Introduction topic.  Each member has only ONE Introduction topic.  Your own Introduction topic is the best place to ask questions and the place to journal your progress.  This keeps your history in one place and means you do not have to repeat your story. 

Once again, welcome to S.A.

Emonda

Please don't send me PMs. I am not a doctor. My comments are based on my personal experience with ADs and tapering. Consult your doctor about your own medical decisions.

Start of taper: Jan ’22 Vortioxetine 15mg, 

End year 1: 4.5mg, 

End year 2: 2.38mg, 

Year 3: 19 Jan 2.33mg, 26 Jan 2.28mg, 2 Feb 2.24mg, 8 Feb 2.19mg, 29 Feb 2.15mg, 7 Mar 2.10mg, 14 Mar 2.06mg, 21 Mar 1.99mg, 10 Apr 1.95mg, 17 Apr 1.91mg, 24 Apr 1.87mg, 1 May 1.83mg, 23 May 1.80mg, 30 May 1.76mg, 8 Jun 1.72mg, 13 Jun 1.66mg, 3 Jul 1.62mg, 10 Jul 1.58mg, 17 Jul 1.54mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy